Chemotherapy involves the applying cytostatics to the patient in order to inhibit proliferation of tumor cells and finally destroy them.
As a result of administration of some cancer treatments may appear excessive dryness of the skin, in extreme cases, adopting the form of so-called „hand-foot” syndrome. Most often it appears in the 2 – 12 day after the administration. Skin then requires intensive treatments. Hand-foot syndrome often begins with prodromal symptoms: erythema, numbness, tingling, hyperalgesia, itching, dry skin, swelling. It may also be accompanied by hyperkeratosis and blistering. The majority of patients who develop this complication complain of sensory disturbances in the hands and feet. Similar skin reactions may also occur around the armpits and groin.
If you have problems with dry skin during chemotherapy use reasonable diet, with the appropriate amount of water; take short baths, preferably in the shower in moderately warm water; do not use liquid or bath salts, which can dry out and irritate the skin; gently, without friction dry the skin with a cotton towel; do not use sharp metal tools when doing self pedicures.
Great importance needs to be attached to a very systematic, specialist care involving constant moisturizing, restoring and protecting lipid coat. Skin needs for regeneration vitamins, emollients, nutrients, protection, which give it flexibility and resilience.
To care about your skin use a specialized cream that restores normal lipid levels. Skin care with special preparations must lead to creating thin, protective film coat that is an additional barrier, inhibiting the escape of moisture through the restoration of the hydro-lipid coat. Preparation that meets those expectations is a special moisturizing cream – oiling ChemoDry B6. It is intended for the care of dry and sensitive skin, especially of the hands and feet.